Alert archive / Colorado / Winter Storm Warnings in 2018

Winter Storm Warning 4, NWS Denver/Boulder, CO

April 7, 20189 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Apr 7, 2018, 4:26 AM MDT for 9 counties in Colorado. It took effect at Apr 7, 2018, 9:00 PM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2018, 4:26 AM MDT (10:26 UTC)
In effect from
Apr 7, 2018, 9:00 PM MDT
Expired
Apr 8, 2018, 9:00 AM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:04 AM MDTSNOW 5.53 N Alma, CO24 HOUR TOTAL. 0.72 INCHES OF LIQUID EQUIVALENT.
Apr 8, 7:23 AM MDTSNOW 1.73 Nw Tabernash, CO24 HOUR TOTAL. 0.59 INCHES OF LIQUID EQUIVALENT.
Apr 8, 8:32 AM MDTSNOW 37 Nw Silverthorne, CO24 HOUR TOTAL. 0.21 INCHES OF LIQUID EQUIVALENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WWUS45 KBOU 071026
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
426 AM MDT Sat Apr 7 2018

COZ031-033-034-071830-
/O.NEW.KBOU.WS.W.0004.180408T0300Z-180408T1500Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
The Mountains of Summit County, the Mosquito Range, and the
Indian Peaks-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, 
Breckenridge, East Slopes Mosquito Range, 
East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks,
Kenosha Mountains, Mount Evans, Williams Fork Mountains, 
and Winter Park
426 AM MDT Sat Apr 7 2018

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT SUNDAY...

* WHAT...Snow will diminish this morning and then increase tonight
  with heavy snow expected. Total snow accumulations of 6 to 15
  inches, with the highest amounts above 10,000 feet. There will
  still be a mix of rain and snow below 10,000 feet with lower
  amounts expected. 

* WHERE...Rabbit Ears Pass, Rocky Mountain National Park and the 
  Medicine Bow Range and The Mountains of Summit County, the 
  Mosquito Range, and the Indian Peaks.

* WHEN...From 9 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...High mountain passes will become icy,
  slushy and snowpacked tonight. Plan on difficult travel 
  conditions. Expect significant reductions in visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$
5 follow-up statements
298 
WWUS45 KBOU 071728
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1128 AM MDT Sat Apr 7 2018

COZ031-033-034-080130-
/O.CON.KBOU.WS.W.0004.180408T0300Z-180408T1500Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
The Mountains of Summit County, the Mosquito Range, and the
Indian Peaks-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, 
Breckenridge, East Slopes Mosquito Range, 
East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks,
Kenosha Mountains, Mount Evans, Williams Fork Mountains, 
and Winter Park
1128 AM MDT Sat Apr 7 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM MDT SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 16
  inches above 10,500 feet, with amounts decreasing to 3 to 7 
  inches in valleys below 9500 feet. 

* WHERE...Rabbit Ears Pass, Rocky Mountain National Park and the 
  Medicine Bow Range and The Mountains of Summit County, the 
  Mosquito Range, and the Indian Peaks.

* WHEN...From 9 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Snow will develop above 11,000 feet late
  this afternoon, with rain developing in valleys. The snow will
  be heavy at times through tonight, and snow levels will lower
  significantly later tonight and reach mountain valley floors
  before daybreak. Plan on difficult travel conditions. Expect 
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$
565 
WWUS45 KBOU 072342
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
542 PM MDT Sat Apr 7 2018

COZ031-033-034-080745-
/O.CON.KBOU.WS.W.0004.180408T0300Z-180408T1500Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
The Mountains of Summit County, the Mosquito Range, and the
Indian Peaks-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, 
Breckenridge, East Slopes Mosquito Range, 
East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks,
Kenosha Mountains, Mount Evans, Williams Fork Mountains, 
and Winter Park
542 PM MDT Sat Apr 7 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM MDT SUNDAY...

* WHAT...Periods of heavy snow are expected. Total snow
  accumulations of 8 to 16 inches above 10,500 feet, with amounts
  ranging from 3 to 7 inches in valleys below 9500 feet.

* WHERE...Rabbit Ears Pass, Rocky Mountain National Park and the 
  Medicine Bow Range and The Mountains of Summit County, the 
  Mosquito Range, and the Indian Peaks.

* WHEN...From 9 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...The snow level will be around 11,000 feet
  early this evening, with rain in the mountain valleys. The snow
  levels will lower significantly tonight and reach mountain  
  valley floors before daybreak. Plan on difficult travel 
  conditions. Expect significant reductions in visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$
587 
WWUS45 KBOU 080255
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
855 PM MDT Sat Apr 7 2018


COZ031-033-034-081500-
/O.CON.KBOU.WS.W.0004.180408T0300Z-180408T1500Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
The Mountains of Summit County, the Mosquito Range, and the
Indian Peaks-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, 
Breckenridge, East Slopes Mosquito Range, 
East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks,
Kenosha Mountains, Mount Evans, Williams Fork Mountains, 
and Winter Park
855 PM MDT Sat Apr 7 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

* WHAT...Periods of heavy snow are expected. Total snow 
  accumulations of 8 to 16 inches above 10,500 feet, with amounts 
  ranging from 3 to 7 inches in valleys below 9500 feet.

* WHERE...Rabbit Ears Pass, Rocky Mountain National Park and the 
  Medicine Bow Range and The Mountains of Summit County, the 
  Mosquito Range, and the Indian Peaks.

* WHEN...through 9 AM MDT Sunday morning.

* ADDITIONAL DETAILS...The snow level will be around 10,000 feet
  this evening, with rain in the mountain valleys. The snow levels
  will continue to lower overnight and reach mountain valley 
  floors before daybreak. Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$
629 
WWUS45 KBOU 081002
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
402 AM MDT Sun Apr 8 2018

COZ031-033-034-081500-
/O.CON.KBOU.WS.W.0004.000000T0000Z-180408T1500Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
The Mountains of Summit County, the Mosquito Range, and the
Indian Peaks-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, 
Breckenridge, East Slopes Mosquito Range, 
East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks,
Kenosha Mountains, Mount Evans, Williams Fork Mountains, 
and Winter Park
402 AM MDT Sun Apr 8 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Periods of heavy snow are expected through early this
  morning. Total snow accumulations of 8 to 16 inches above 10,500
  feet, with amounts ranging from 2 to 7 inches in valleys below 
  9500 feet.

* WHERE...Rabbit Ears Pass, Rocky Mountain National Park and the 
  Medicine Bow Range and The Mountains of Summit County, the 
  Mosquito Range, and the Indian Peaks.

* WHEN...through 9 AM MDT Sunday morning.

* ADDITIONAL DETAILS...The snow level will continue to lower and
  reach mountain valley floors near daybreak. Plan on difficult
  travel conditions. Expect significant reductions in visibility 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$
355 
WWUS45 KBOU 081511
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
911 AM MDT Sun Apr 8 2018

COZ031-033-034-081615-
/O.EXP.KBOU.WS.W.0004.000000T0000Z-180408T1500Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
The Mountains of Summit County, the Mosquito Range, and the
Indian Peaks-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, 
Breckenridge, East Slopes Mosquito Range, 
East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks,
Kenosha Mountains, Mount Evans, Williams Fork Mountains, 
and Winter Park
911 AM MDT Sun Apr 8 2018

...WINTER STORM WARNING HAS EXPIRED...

Although the winter storm warning for the north central Colorado
mountains has expired scattered light snow showers will continue 
through the day. Snowfall amount were in the 6 to 12 inch range 
with this storm.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 7, 4:03 AM MDT, 23 minutes earlier.

Area forecast discussion, Apr 7, 4:03 AM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
403 AM MDT Sat Apr 7 2018

.SHORT TERM...(Today and tonight)
Issued at 403 AM MDT Sat Apr 7 2018

Main concern will be the heavy snow potential for the mountains
tonight and early Sunday with copious amounts of moisture poised
to move back into the Colorado later this afternoon and tonight.

In the mean time, there is still light snow ongoing in the
mountains, especially above 9500 feet under a moderate northwest
flow pattern and upper jet overhead. Snowfall today will mainly be
confined over the higher mountain passes with mainly light
amounts. Across lower elevations, cold airmass remains trapped
over the area with cold temperatures and low stratus over nearby
plains early this morning. With the upper jet still overhead,
could still be some flurries over portions of the plains through
early this morning. Drier air has filtered into the far northeast
plains with mainly clear skies.

There will be strong warm air advection over Colorado
during the day time as 700mb temperatures warm to around +2C over
the Front range by afternoon with much warmer surface temperatures
over the plains this afternoon. Mountain temperatures will also
be warming with mainly rain at elevations below 10000 feet during
much of the day.

Next slug of Pacific moisture will move into the Colorado
mountains this afternoon with PW values soaring to near an inch of
water by this evening. This will result in high qpf amounts and
potential for very heavy rain/snow over mountains and valleys
tonight. Initially, snow level will start up near 110000 feet this
afternoon and then lowering to 9000ft later tonight as some cold
air advection moves into the region with the trof. Based on the
amount of moisture available and expected evaporative cooling with
the heavier precip, expect snow levels to lower to near 9000 feet
after midnight tonight. Will be going with a winter storm warning
for the higher mountains from this evening through early Sunday
morning with potential for amounts over a foot in locations above
10,000 feet.

.LONG TERM...(Sunday through Friday)
Issued at 403 AM MDT Sat Apr 7 2018

West-northwest flow aloft Sunday night will continue to advect
moisture into the mountains through Monday and perhaps into early
Tuesday morning. Overall weak forcing for precipitation is
expected other than west upslope plus moisture. The first short
wave trough in the WNW flow arrives between 06-12Z Sunday morning,
with the trough axis passing across our area just after 12Z. The
available moisture decreases after 12Z as the last gasp of the
remnants of the anomalously strong Atmospheric River should have
precipitated out most of the moisture by then, with much lower
PWATs from the west northwest expected by midday Sunday. Just weak
QG lift is expected Sunday morning as vorticity advection is
meager. A 130 kt jet will be overhead but any jet-induced lift
should stay north of Colorado for the most part. However,
low-level frontogenesis around 700 mb should provide a short-lived
boost to the snow rates and dramatically lower the snow levels
Sunday morning. It's a quick drop of about 7 degC or so and an
increase in west upslope flow (~50 kts) along the 700 mb front.
The Winter Storm Warning should cover this short term burst in
snow and wind as it's expected before 15Z when we have it
expiring. Several hours after the initial frontal surge
subsidence sets in and snow rates should weaken significantly by
early Sunday afternoon through the evening, perhaps even stopping
altogether across the Central Mountains. The northern mountains
may continue to have light snow throughout the remainder of
Sunday. If a break occurs it won't last long as another short wave
trough embedded in the WNW flow moves across northern Colorado
late Sunday into early Monday morning. Snow rates again should
pick up as another round of 700 mb frontogenesis occurs early
Monday morning. A northwest jet streak around 100 kts this time
should place northern Colorado under the left exit region,
enhancing lift about the same time as the 700 mb front early
Monday morning. Vorticity advection is even weaker than the Sunday
short wave trough so once again mostly light snow expected via
the upslope flow other than for a few hours early Monday with the
arrival of the front and jet. This time snow levels will not be an
issue for the mountains given 700 mb temps around -7 degC and
snow levels down around 6500 feet. Liquid equivalent amounts
across the favored west slopes of the Park, Gore/Ten Mile, and
Front Ranges from Sunday evening through Monday evening are decent
in the GFS, around .75 while the EC has around 0.4, NAM close to
0.5, and Canadian 0.3. Suffice to say advisory level snow is
possible across the northern/central mountains overnight Monday.
The atmospheric column over the mountains finally drys out by late
Monday evening. For the Plains, rain showers should wind down by
early Sunday afternoon other than along and east of the Palmer
Divide where the models consistently have been developing banded
precipitation in the form of rain Sunday afternoon through Monday
morning. Chances of precip are slight and amounts should be light
with any rain that develops. Sunday's temps should warm around 5
degF vs. Saturday with highs in the low 60s across the Plains. The
early Monday short wave trough induces a surface low pressure
area that kicks east by 12Z Monday into Kansas, pushing a weak
cool front will hold temps to slightly below seasonal normals
across the Plains Monday with breezy northwest winds through the
early evening. Plains should be dry Monday though just enough
instability may be present for weak rain showers and virga Monday
afternoon.

Tuesday through most of Thursday should be dry area-wide with a
warming trend as a flat ridge builds overhead. Temps should be
highest Wednesday with mid 70s across the Plains and upper 40s to
near 60 in the high country but all three days should see a fair
amount of sun and above average temps.

All eyes then turn to late Thursday and beyond.  The global models
all have a potent short wave trough digging south into W. Colorado,
then closing off and moving across central then northeast
Colorado before lifting northeast into the central Plains on
Friday and beyond. The GFS, as typical, is strongest and quickest
with the trough while the EC is slow and much weaker. ATTM the
models keep the trough just far enough north that a good part of
our area, especially the Denver metro area and central Colorado
plains, could be dry-slotted and we could have another bora wind
event. Suffice to say the mountains would see snow and the
weather across the Plains should cool off significantly regardless
of track. We'll be watching the evolution of this storm track for
potential impacts across our area late next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 403 AM MDT Sat Apr 7 2018

Fair amount of IFR/MVFR cigs this morning and due to upper jet
still a few flurries possible until daybreak. skies will be
clearing by later this morning under low level southeast flow.
Moisture increases over the area by later this afternoon and
evening and possible rain showers with next disturbance moves over
the area. Temperatures will remain warm enough this time for all
rain.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 9 PM this evening to 9 AM MDT Sunday
for COZ031-033-034.

&&

SHORT TERM...Entrekin
LONG TERM...Schlatter
AVIATION...Entrekin
Hazardous weather outlook, Apr 6, 10:36 AM MDT, 17 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1036 AM MDT Fri Apr 6 2018

COZ030>051-071645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1036 AM MDT Fri Apr 6 2018

...WINTER WEATHER ADVISORY FOR THE NORTHERN AND CENTRAL MOUNTAINS
AND NORTHERN FRONT RANGE FOOTHILLS THROUGH THIS EVENING...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Snow will continue across the mountains and spread south across
the plains through this afternoon. In the mountains, snow will
be heavy at times with accumulations of 5 to 10 inches, and local
higher amounts up to 14 inches by later tonight.  Foothill
locations can expect anywhere from 3 to 8 inches, with the
heavier amounts favoring locations north of I-70. Mountain and
foothill roads will become slushy and snowpacked with slick and
hazardous winter travel conditions.

Across the plains, periods of snow will continue through early
evening with snow accumulations up to 3 inches. The highest
amounts can be expected near the northern border areas of Wyoming
and Nebraska, and right next to the foothills. Roadways will
generally remain wet, except slushy and icy spots on bridges and
overpasses and near the Wyoming and Nebraska borders. Temperatures
will be much colder today, with readings holding in the 20s to
lower 30s through most of the afternoon.

Snow will taper off late this evening into the overnight hours as
the weather system moves out of the state.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another wet but warmer storm system will move across the area
Saturday night into early Sunday. Snow levels will start out
relatively high, around 11,000 feet, but then lower to mountain valley
floors and foothills above 8,000 feet late Saturday night as
colder air works across the state. Mostly rain showers can be
expected across the lower foothills and plains. There will
continue to be a chance of showers Sunday night into Monday mainly
in the mountains as another disturbance moves across the area.
Drier and warmer weather will return by Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight, however
snowfall reports will be appreciated.

Nearby

Winter Storm Warnings in Colorado, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.